MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. NRG TRANSSEPTAL NEEDLE; CATHETER, SEPTOSTOMY

BAYLIS MEDICAL COMPANY INC. NRG TRANSSEPTAL NEEDLE; CATHETER, SEPTOSTOMY
Model Number NRG-E-HF-71-C1
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Perforation (2001); Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 05/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported during a watchman procedure, a bmc nrg transseptal needle was selected for use.The transseptal was attempted for 20 minutes, crossing once, system came back.Pericardial effusion was noted during pre transseptal.Then tried longer, it was noticed a pericardial effusion larger than prior.It was noted on transesophageal echocardiogram (tee) that a trace around the heart to start right side and appeared to be getting larger over time.Presumed cause was crossing too posterior or puncturing the right aortic arch (raa) with the non-boston scientific sheath.Pericardial effusion location was at right atrium and ventricle.There was a cardiac tamponade, patient was stable throughout, low blood pressure was noted.Physician is not sure if it was location of transseptal puncture or multiple maneuvers and re-wires to the superior vena cava (svc).Small effusion noted prior to procedure, size was not noted.After the procedure, the effusion was noticeably larger and got larger.There was difficulty getting transseptal, seeing tent on septum on imaging.Multiple attempts required to track up / drop down into position on septum before transseptal puncture was performed.Physician the performed a pericardial thoracentesis.Procedure was cancelled to stabilize the patient.Patient was sedated when the procedure was cancelled.Patient was not on warfarin at this point.Patient stopped xarelto prior to case.Patient is expected to fully recover and to be discharged the following day.
 
Additional Manufacturer Narrative
Additional information added to b5 event description and f10 patient and impact codes, h6 evaluation codes.It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported during a watchman procedure, a bmc nrg transseptal needle was selected for use.The transseptal was attempted for 20 minutes, crossing once, system came back.Pericardial effusion was noted during pre transseptal.Then tried longer, it was noticed a pericardial effusion larger than prior.It was noted on transesophageal echocardiogram (tee) that a trace around the heart to start right side and appeared to be getting larger over time.Presumed cause was crossing too posterior or puncturing the right aortic arch (raa) with the non-boston scientific sheath.Pericardial effusion location was at right atrium and ventricle.There was a cardiac tamponade, patient was stable throughout, low blood pressure was noted.Physician is not sure if it was location of transseptal puncture or multiple maneuvers and re-wires to the superior vena cava (svc).Small effusion noted prior to procedure, size was not noted.After the procedure, the effusion was noticeably larger and got larger.There was difficulty getting transseptal, seeing tent on septum on imaging.Multiple attempts required to track up / drop down into position on septum before transseptal puncture was performed.Physician the performed a pericardial thoracentesis.Procedure was cancelled to stabilize the patient.Patient was sedated when the procedure was cancelled.Patient was not on warfarin at this point.Patient stopped xarelto prior to case.Patient is expected to fully recover and to be discharged the following day.It was further reported that during the procedure, the patient had his heart perforated in two different places.After this happened, he had to have open heart surgery to repair the two perforated places by a thoracic surgeon.During this time, he had his left atrial appendage closed manually.Patient had to be hospitalized and put in rehab for approximately one month and one day post procedure, is now at home and feeling well.

Brand Name
NRG TRANSSEPTAL NEEDLE
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal, qc H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key17163331
Report Number2124215-2023-30393
Device Sequence Number5758043
Product Code DXF
UDI-Device Identifier00685447000211
UDI-Public00685447000211
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K073326
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2025
Device Model NumberNRG-E-HF-71-C1
Device Lot NumberNGFF140323
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/25/2023
Supplement Date Received by Manufacturer07/05/2023
Initial Report FDA Received Date06/20/2023
Supplement Report FDA Received Date08/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age76 YR
Patient SexMale